×

zbMATH — the first resource for mathematics

Stable bundles and integrable systems. (English) Zbl 0627.14024
The author shows that cotangent bundles of moduli spaces of vector bundles over a Riemann surface are algebraically completely integrable Hamiltonian systems. More precisely, let G be a complex semisimple Lie group, let N be the moduli space of stable G-bundles with prescribed topological invariants on a compact Riemann surface and let n be the dimension of N. The cotangent space to N at the point represented by a G- bundle P is \(H^ 0(M;ad(P\otimes K))\) where ad(P) is the bundle associated to P via the adjoint representation of G on its Lie algebra g. Thus a choice of basis \(p_ 1,...,p_ k\) for the ring of invariant polynomials on g induces a holomorphic map \(\phi: T*N\to \oplus H^ 0(M;K^{d_ i})\) where \(d_ i\) is the degree of \(p_ i\). The components of \(\phi\) are n functionally independent Poisson-commuting functions on T*N, and when G is a classical group the generic fibre of \(\phi\) is an open set in an abelian variety on which the Hamiltonian vector fields defined by the components of \(\phi\) are linear. This is what it means to say that T*N is an algebraically completely integrable Hamiltonian system. The abelian varieties occurring are either Jacobian or Prym varieties of curves covering M.
Reviewer: F.Kirwan

MSC:
14H10 Families, moduli of curves (algebraic)
14D20 Algebraic moduli problems, moduli of vector bundles
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
14F05 Sheaves, derived categories of sheaves, etc. (MSC2010)
14H40 Jacobians, Prym varieties
14K10 Algebraic moduli of abelian varieties, classification
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] M. F. Atiyah and R. Bott, A Lefschetz fixed point formula for elliptic complexes. II. Applications , Ann. of Math. (2) 88 (1968), 451-491. JSTOR: · Zbl 0167.21703 · doi:10.2307/1970721 · links.jstor.org
[2] M. F. Atiyah and R. Bott, The Yang-Mills equations over Riemann surfaces , Philos. Trans. Roy. Soc. London Ser. A 308 (1983), no. 1505, 523-615. JSTOR: · Zbl 0509.14014 · doi:10.1098/rsta.1983.0017 · links.jstor.org
[3] C. Chevalley, The Betti numbers of the exceptional simple Lie groups , Proceedings of the International Congress of Mathematicians, Cambridge, Mass., 1950, vol. 2, Amer. Math. Soc., Providence, R. I., 1952, pp. 21-24. · Zbl 0049.15704
[4] N. J. Hitchin, Monopoles and geodesics , Comm. Math. Phys. 83 (1982), no. 4, 579-602. · Zbl 0502.58017 · doi:10.1007/BF01208717
[5] N. J. Hitchin, The self-duality equations on a Riemann surface , · Zbl 0634.53045 · doi:10.1112/plms/s3-55.1.59
[6] B. Kostant, The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group , Amer. J. Math. 81 (1959), 973-1032. JSTOR: · Zbl 0099.25603 · doi:10.2307/2372999 · links.jstor.org
[7] M. S. Narasimhan and S. Ramanan, Deformations of the moduli space of vector bundles over an algebraic curve , Ann. Math. (2) 101 (1975), 391-417. · Zbl 0314.14004 · doi:10.2307/1970933 · eudml:162339
[8] P. E. Newstead, Stable bundles of rank \(2\) and odd degree over a curve of genus \(2\) , Topology 7 (1968), 205-215. · Zbl 0174.52901 · doi:10.1016/0040-9383(68)90001-3
[9] S. Ramanan, The moduli spaces of vector bundles over an algebraic curve , Math. Ann. 200 (1973), 69-84. · Zbl 0239.14013 · doi:10.1007/BF01578292 · eudml:162339
[10] G. Scheja, Riemannsche Hebbarkeitssätze für Cohomologieklassen , Math. Ann. 144 (1961), 345-360. · Zbl 0112.38001 · doi:10.1007/BF01470506 · eudml:160898
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.